Statins and Blood Pressure Meds: Bad Mix

FEARS FOR BLOOD PRESSURE PATIENTS TAKING STATINS

Hundreds of thousands of people prescribed Simvastatin, are to have their dose reduced because of side-effect concerns.

Studies show patients on the commonly prescribed Simvastatin, particularly at the most common 40mg dosage, suffer more problems if they are also prescribed Amlodipine and Diltiazem for blood pressure.  They include the normal problems associated with statins such as muscle pain, weakness, cramps and occasionally muscle breakdown leading to kidney damage.

If you’re on either of those drugs, talk to your GP. The Medicines and Healthcare Regulatory Products Agency has for the first time produced a patient guidance leaflet to alert people to the problem.

Source: Daily Telegraph 1.11.12

One Reply to “Statins and Blood Pressure Meds: Bad Mix”

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s